Cutaneous hypopigmentation following a posterior sub-tenon triamcinolone injection

Mark J. Gallardo, Daniel A. Johnson

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

Purpose To report a case of cutaneous skin hypopigmentation following a posterior sub-Tenon triamcinolone acetonide injection for uveitis. Design Observational case report. Methods A 28-year-old African American female with Adamantiades-Behcet disease and panuveitis was administered a posterior sub-Tenon injection of triamcinolone acetonide and developed cutaneous hypopigmentation. Results The patient developed skin hypopigmentation of the upper eyelid adjacent to the site of the sub-Tenon injection. Conclusion Injection of corticosteroids into the sub-Tenon space can cause hypopigmentation of the adjacent tissues, especially in heavily pigmented individuals.

Original languageEnglish (US)
Pages (from-to)779-780
Number of pages2
JournalAmerican Journal of Ophthalmology
Volume137
Issue number4
DOIs
StatePublished - Apr 1 2004

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Cutaneous hypopigmentation following a posterior sub-tenon triamcinolone injection'. Together they form a unique fingerprint.

  • Cite this